Hail, Reagan
- When
- June 9, 7:35 PM CST to 7:40 PM CST
- Where
- Reagan County, 15 mi NW of Big Lake
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.354, -101.650
A weak cold front slowly edged southward through west Texas during the afternoon hours. Isolated thunderstorms developed along this boundary, with only a few becoming severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A weak cold front slowly edged southward through west Texas during the afternoon hours. Isolated thunderstorms developed along this boundary, with only a few becoming severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 9, 5:50 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
650 PM CDT MON JUN 9 2008
.AVIATION...
A WEAK FRONTAL BOUNDARY CONTINUES TO EDGE SOUTHWARD ACROSS THE
PERMIAN BASIN AND SOUTHEAST NEW MEXICO LATE THIS AFTERNOON. WILL
NEED TO WATCH FOR ISOLATED THUNDERSTORM DEVELOPMENT ALONG THIS
FEATURE FOR THE NEXT COUPLE OF HOURS...BUT CURRENTLY ANTICIPATE NO
CONVECTION TO AFFECT THE KMAF TERMINAL. WINDS SHOULD GRADUALLY
VEER E/SE TONIGHT. A MODERATE LOW LEVEL JET WILL DEVELOP EARLY
TUESDAY MORNING...BUT WE CURRENTLY THINK MVFR CEILINGS SHOULD
REMAIN TO OUR NORTH AND EAST.
&&
.PREV DISCUSSION... /ISSUED 247 PM CDT MON JUN 9 2008/
DISCUSSION...
COLD FRONT PUSHED INTO THE AREA THIS MORNING BUT HAS MADE LITTLE
PROGRESS THROUGHOUT THE DAY AND BASICALLY STALLED ON TOP OF KMAF.
OVERALL...TEMPERATURES HAVE BEEN COOLER WHETHER B/C OF BEING BEHIND
THE FRONT OR DUE TO INCREASED MOISTURE. THIS BOUNDARY IS EXPECTED
TO BE THE FOCUSING MECHANISM FOR SHOWER AND THUNDERSTORM ACTIVITY
THIS AFTERNOON AND EVENING. AREAS ALONG THE SOUTH AND EASTERN
PORTIONS OF THE CWA HAVE THE BEST CHANCE FOR RAIN BUT NOT EXPECTING
TOO MUCH DEVELOPMENT. AS FAR AS TYPE...WHILE DISCRETE SUPERCELLS ARE
POSSIBLE INITIALLY...A MULTI-CELL LINE WILL BE THE MOST LIKELY
SCENARIO. ANYTHING THAT DOES DEVELOPS SHOULD MOVE OUT OF THE AREA
FAIRLY QUICKLY AS STORM MOTION WILL BE TO THE SE.
COLD FRONT IS EXPECTED TO BASICALLY WASH OUT TONIGHT AND WILL
RESUME SE FLOW TO THE ENTIRE AREA. UPSLOPE FLOW COULD RESULT IN AN
ISOLATED THUNDERSTORM OR TWO IN THE DAVIS MOUNTAINS OVER THE NEXT
COUPLE OF DAYS. AS UPPER LEVEL TROUGH EJECTS...NEXT ONE IN LINE
FOLLOWS UP BY MIDWEEK. TEMPERATURES WILL BE ON THE RISE THROUGHOUT
THE WEEK...PEAKING WED/THURS WITH HIGHS NEAR TO ABOVE 100 IN PERMIAN
BASIN AND OVER 105 ALONG THE PECOS RIVER.
AS THE SECOND TROUGH MOVES EASTWARD...RIDGE WILL SETTLE IN AND
CHANCES FOR RAIN WILL ONCE AGAIN DIMINISH. UPCOMING WEEKEND MAY
END UP BEING VERY WARM ALONG WITH LITTLE PRECIP TO SPEAK OF.
FIRE WEATHER...
TEMPERATURES WILL CONTINUE TO INCREASE EACH DAY DURING THE WEEK.
SOUTHERLY FLOW WILL HELP TO KEEP MIN RH/S ABOVE 15 PERCENT ACROSS
MOST OF THE AREA ON TUESDAY BUT A FEW ISOLATED LOCATIONS IN THE
GUADALUPE MOUNTAINS AND PORTIONS OF SE NM MAY SEE BRIEF RFW
CONDITIONS. APPROACHING UPPER LEVEL TROUGH ON WEDNESDAY WILL
POSSIBLY RESULT IN RED FLAG CONDITIONS. SURFACE LOW OVER SE
COLORADO WILL DEEPEN THROUGHOUT THE DAY WED BUT ADJOINING TROUGH
LOCATED ALONG THE WESTERN TX PANHANDLE IS NOT EXPECTED TO MOVE
MUCH DURING THE DAY. TIGHTENING SURFACE PRESSURE GRADIENT WILL
RESULT IN INCREASING SW WINDS ACROSS THE WESTERN HALF OF THE CWA.
THESE DOWNSLOPING WINDS WILL BRING HIGH TEMPS TO OVER 100 DEGREES
AND MIN RH/S DROPPING INTO THE SINGLE DIGITS. EXPECT SUSTAINED 20
FOOT WIND SPEEDS 20 TO 25 MPH ACROSS SE NEW MEXICO...THE GUADALUPE
MOUNTAINS...UPPER TRANS PECOS REGION AND WESTERN PERMIAN BASIN. A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS ON WEDNESDAY
DUE TO EXPECTED CRITICAL FIRE WEATHER CONDITIONS AND HIGH TO VERY
HIGH FIRE DANGER. ALTHOUGH WINDS WILL DIE DOWN THURSDAY AND FRIDAY
..RH/S WILL REMAIN BELOW 15 PERCENT FOR MUCH OF THE SAME AREAS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...GAINES...
GUADALUPE MOUNTAINS...LOVING...REEVES COUNTY AND UPPER
TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&
21HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT MON JUN 9 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 157 PM CDT MON JUN 9 2008 /1257 PM MDT MON JUN 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS THIS AFTERNOON AND EVENING ALONG A STATIONARY FRONT AND INTERSECTING DRYLINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEIGHTENED FIRE WEATHER CONCERNS FOR WEDNESDAY AS AN UPPER LEVEL STORM SYSTEM PASSING OVER THE ROCKIES WILL BRING A COMBINATION OF LOW RELATIVE HUMIDITIES...WARM TEMPERATUES AND STRONG AND GUSTY WINDS TO PARTS OF WEST TEXAS AND SOUTHEAST NEW MEXICO WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS...LOCAL LAW ENFORCEMENT...STORM SPOTTERS...AND OTHER INTERESTS SHOULD MONITOR WEATHER CONDITIONS FOR THE POSSIBILITY OF ACTIVATION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
327 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 NW FORT DAVIS 30.64N 103.96W
06/08/2008 E0.75 INCH JEFF DAVIS TX TRAINED SPOTTER
&&
CDANIELSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
328 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 NW FORT DAVIS 30.64N 103.96W
06/08/2008 E0.75 INCH JEFF DAVIS TX TRAINED SPOTTER
0748 PM HAIL 7 NE EUNICE 32.51N 103.11W
06/08/2008 E1.00 INCH LEA NM LAW ENFORCEMENT
0748 PM HAIL SE HIGGINBOTHAM 32.90N 102.99W
06/08/2008 E1.25 INCH GAINES TX TRAINED SPOTTER
0926 PM HAIL 8 W SEMINOLE 32.72N 102.79W
06/08/2008 E1.00 INCH GAINES TX LAW ENFORCEMENT
0930 PM HAIL TERLINGUA 29.32N 103.62W
06/08/2008 E0.75 INCH BREWSTER TX TRAINED SPOTTER
&&
CDANIELSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 448 PM CDT MON JUN 9 2008 TXZ079-080-092215- PRESIDIO VALLEY-MARFA PLATEAU- 448 PM CDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PRESIDIO COUNTY. AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 10 MILES WEST OF SHAFTER...OR ABOUT 20 MILES NORTHWEST OF PRESIDIO. THIS STORM IS MOVING VERY SLOWLY TO THE SOUTHEAST AT AROUND 10 MPH. THIS STORM WILL MAINLY IMPACT RURAL AREAS WEST OF U.S. HIGHWAY 67. STRONG WIND GUSTS OVER 50 MPH...MARBLE SIZE HAIL OR LARGER...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINS WILL ACCOMPANY THIS STORM. SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 529 PM CDT MON JUN 9 2008 TXZ081-092300- BIG BEND AREA- 529 PM CDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN BREWSTER COUNTY. AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED IN THE BIG BEND NATIONAL PARK ABOUT 6 MILES EAST OF CASTOLON...OR ABOUT 12 MILES SOUTH OF CHISOS BASIN. THIS STORM IS MOVING VERY SLOWLY TO THE SOUTHEAST AT AROUND 10 MPH. THIS STORM WILL MAINLY IMPACT RURAL AREAS OF THE CHISOS MOUNTAINS EAST OF CASTOLON. STRONG WIND GUSTS OVER 50 MPH...MARBLE SIZE HAIL OR LARGER...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINS WILL ACCOMPANY THIS STORM. SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 759 PM CDT MON JUN 9 2008 TXZ070-100130- REAGAN- 759 PM CDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR REAGAN COUNTY. AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING DEVELOPING THUNDERSTORMS ACROSS REAGAN COUNTY. THE STRONGEST STORM WAS LOCATED NEAR STILES. ANOTHER STRONG THUNDERSTORM WAS LOCATED ACROSS FAR NORTHEASTERN REAGAN COUNTY...ABOUT 18 MILES EAST OF THE NORTH REAGAN FIRE STATION. THESE STORMS ARE MOVING TO THE SOUTHEAST AT AROUND 15 MPH. THESE STORM WILL AFFECT THE COMMUNITY OF STILES AND ADJACENT STATE HIGHWAY 137. PEA TO MARBLE SIZE HAIL OR LARGER...STRONG WIND GUSTS OVER 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...AND BRIEF HEAVY RAIN WILL ACCOMPANY THESE STORMS. SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 759 PM CDT MON JUN 9 2008 TXZ070-100130- REAGAN- 759 PM CDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR REAGAN COUNTY. AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING DEVELOPING THUNDERSTORMS ACROSS REAGAN COUNTY. THE STRONGEST STORM WAS LOCATED NEAR STILES. ANOTHER STRONG THUNDERSTORM WAS LOCATED ACROSS FAR NORTHEASTERN REAGAN COUNTY...ABOUT 18 MILES EAST OF THE NORTH REAGAN FIRE STATION. THESE STORMS ARE MOVING TO THE SOUTHEAST AT AROUND 15 MPH. THESE STORMS WILL AFFECT THE COMMUNITY OF STILES AND ADJACENT STATE HIGHWAY 137. PEA TO MARBLE SIZE HAIL OR LARGER...STRONG WIND GUSTS OVER 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...AND BRIEF HEAVY RAIN WILL ACCOMPANY THESE STORMS. SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The Midland/Odessa radar (KMAF), 83 km away, was scanning. The volume nearest the first event began at 01:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113221.